MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K15B
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient codes : (b)(4) (no code available for "change in surgical procedure"), neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2016, patient with vertebral compression fracture, underwent balloon kyphoplasty.Intra-op, upon placement of the osteo-introducer and biopsy, a balloon was placed into broken vertebral body.Upon attempting to inflate the balloon it had not inflated.Another balloon had not inflated under fluoroscopy so the surgeon had taken the balloon out and had checked it using radiopaque dye.It had leaked as the surgeon turned the inflation syringe.It seemed like a bond was bad where the balloon and shaft met.That's where it had leaked.The surgeon ended up doing a vertebroplasty due to not having a balloon.No patient complications were reported.There was an overall delay in the procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6192224
Report Number2953769-2016-00090
Device Sequence Number16270824
Product Code HRX
UDI-Device Identifier00613994721266
UDI-Public00613994721266
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue NumberK15B
Device Lot Number0008234566
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by Manufacturer11/22/2016
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;